MAUDE Adverse Event Report: SYNTHES GMBH 1.1MM DRILL BIT/MQC/75MM

SYNTHES GMBH 1.1MM DRILL BIT/MQC/75MM
Catalog Number 03.114.007
Medical Device Problem Codes Failure to Cut (2587); Material Deformation (2976)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a surgery on (b)(6) 2024, the drill bits twisted during the procedure and had no edge.Surgery was completed successfully with an unknown surgical delay.This report is for one 1.1mm drill bit/mqc/75mm for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6 photo investigation photos were provided for review.The photo analysis found the device is observed on image, however, the investigation could not draw any conclusion about the reported event due to poor quality of visual evidence.Additionally, a functional issue cannot be determined through photo.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the drill bit ø1.1 l75/61 2flute would not contribute to the complained device issue.Based on the investigation findings, a potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history part # 03.114.007 synthes lot # u426809 supplier lot # (b)(4).Release to warehouse date: 03 mar 2023 supplier: (b)(4).No ncrs were generated during production.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9.Corrected: e1.Initial reporter facility name, e1.Initial reporter email.H3, h6: photo investigation the product was not returned to depuy synthes, however photos were provided for review.The photo analysis found the device is observed on image, however, the investigation could not draw any conclusion about the reported event due to poor quality of visual evidence.Additionally, a functional issue cannot be determined through photo.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the drill bit ø1.1 l75/61 2flute would not contribute to the complained device issue.Based on the investigation findings, a potential cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Product returned investigation.The product was returned to depuy synthes for evaluation.Visual inspection of the returned device found drill bit ø1.1 l75/61 2flute was slightly bent from the middle shaft.The observed bent condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.Additionally it was also observed blunting/rounding of cutting edges.It is not unreasonable that the condition identified in visual analysis would contribute to a dull condition.Therefore we are able to confirm dullness with damage observed, as this kind of evidence indicates repeated use of the device.The lifecycle requirements of the device are event related and depend on the use in clinical practice, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of drill bit ø1.1 l75/61 2flute would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part # 03.114.007, synthes lot # u426809, supplier lot # u426809, release to warehouse date: 03 mar 2023, supplier: (b)(4).No ncrs were generated during production.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
1.1MM DRILL BIT/MQC/75MM
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19239844
Report Number8030965-2024-05756
Device Sequence Number7927732
Product Code HTW
UDI-Device Identifier10886982073013
UDI-Public(01)10886982073013
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.114.007
Device Lot NumberU426809
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2024
Supplement Date Received by Manufacturer03/10/2026
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown